# SDR 96UAL900504

- Difficulty date: July 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N921UA
- Make and model: Boeing 737522
- Aircraft serial: 25388
- Engine: Ge CFM56*
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 6840023MS
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

NUMBER ONE ENGINE HAD A TAIL PIPE FIRE DURING START.  FIRE BOTTLES WERE USED AND PASSENGERS WERE EVACUATED.  ENGINE START ABORTED AND GROUND CREW ADVISED OF THE ENGINE FIRE.  *S/D*  REPLACED ENGINE.  THE FUEL NOZZLES WERE SENT TO AN OUTSIDE VENDOR FOR TESTING.  SEVEN OF THE TWENTY NOZZLES HAD MINOR CHECK VALVE LEAKAGE.  THIS CONDITION CONTRIBUTED TO THE TAIL PIPE FIRE.
